Thermal Convection in an Infinite Porous Medium Induced by a Heated Sphere

[+] Author and Article Information
R. Ganapathy

Department of Mathematics, National College, Tiruchirapalli 620 001, India

J. Heat Transfer 119(3), 647-650 (Aug 01, 1997) (4 pages) doi:10.1115/1.2824158 History: Received July 01, 1996; Revised March 03, 1997; Online December 05, 2007


This paper investigates the transient behavior of the free convection motion and heat transfer induced by a heated sphere with prescribed wall temperature embedded instantaneously in an infinite porous medium. Solutions for the velocity and temperature fields have been obtained in the form of series expansions in Rayleigh number which is based on the medium permeability and the temperature of the sphere. All discussions are based on the assumption that the flow is governed by Darcy's law and the thermal Rayleigh number is small.

Copyright © 1997 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In